Alert archive / Minnesota / Small Craft Advisories in 2016

Small Craft Advisory 13, NWS Duluth, MN

April 3, 2016

NWS Duluth, MN issued this small craft advisory at Apr 3, 2016, 3:40 AM CDT. It took effect at Apr 3, 2016, 10:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 3:40 AM CDT (08:40 UTC)
In effect from
Apr 3, 2016, 10:00 AM CDT
Expired
Apr 4, 2016, 4:00 AM CDT
In force
18 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

475 
WHUS73 KDLH 030840
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
340 AM CDT SUN APR 3 2016

...STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

.STRONG NORTHEAST WINDS OF 10 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
WILL DEVELOP OVER WESTERN LAKE SUPERIOR THIS MORNING AS AN AREA OF
LOW PRESSURE MOVE ACROSS MINNESOTA AND WISCONSIN. THE STRONG WINDS
WILL RESULT IN WAVES OF 4 TO 7 FEET. THE WINDS WILL DIMINISH
TONIGHT AS THE AREA OF LOW PRESSURE DEPARTS THE AREA ALLOWING
WAVES TO SUBSIDE.

LSZ140-141-031845-
/O.NEW.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
340 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING.

* SUSTAINED WINDS...NORTHEAST 10 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ142-143-031845-
/O.NEW.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
340 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING.

* SUSTAINED WINDS...NORTHEAST 10 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-031845-
/O.NEW.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
340 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING.

* SUSTAINED WINDS...NORTHEAST 10 TO 20 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146-147-031845-
/O.NEW.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
340 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING.

* SUSTAINED WINDS...NORTHEAST 10 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ148-031845-
/O.NEW.KDLH.SC.Y.0013.160403T1500Z-160404T0800Z/
OAK POINT TO SAXON HARBOR WI-
340 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CDT
MONDAY.

* SUSTAINED WINDS...NORTHEAST 10 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HUYCK
4 follow-up statements
910 
WHUS73 KDLH 031447
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
947 AM CDT SUN APR 3 2016

...STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

.STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
WILL DEVELOP OVER WESTERN LAKE SUPERIOR THIS MORNING AS AN AREA
OF LOW PRESSURE MOVES ACROSS MINNESOTA AND WISCONSIN. THE STRONG
WINDS WILL RESULT IN WAVES OF 4 TO 7 FEET. THE WINDS WILL
DIMINISH TONIGHT AS THE AREA OF LOW PRESSURE DEPARTS THE AREA
ALLOWING WAVES TO SUBSIDE.

LSZ140-141-040100-
/O.CON.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
947 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT...SUBSIDING THIS
  EVENING.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ142-143-040100-
/O.CON.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
947 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-040100-
/O.CON.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
947 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146-147-040100-
/O.CON.KDLH.SC.Y.0013.160403T1500Z-160404T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
947 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SUSTAINED WINDS...EAST TO NORTHEAST 15 TO 25 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ148-040100-
/O.CON.KDLH.SC.Y.0013.160403T1500Z-160404T0800Z/
OAK POINT TO SAXON HARBOR WI-
947 AM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY...

* SUSTAINED WINDS...EAST TO NORTHEAST 15 TO 25 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
517 
WHUS73 KDLH 032047
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
347 PM CDT SUN APR 3 2016

...STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

.STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS
WILL WILL GRADUALLY DIMINISH THROUGH THE NIGHT. THE STRONG WINDS
WILL RESULT IN WAVES OF 4 TO 7 FEET. 

LSZ140>143-040400-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0400Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
347 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 30
KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-040400-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0400Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
347 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KT.

* WIND GUSTS...UP TO 33 KNOTS.

* WAVES...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146-147-040400-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0400Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
347 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ148-040700-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-160404T0800Z/
OAK POINT TO SAXON HARBOR WI-
347 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY...

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KT.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
349 
WHUS73 KDLH 040322
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1022 PM CDT SUN APR 3 2016

...STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

.STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS AROUND
30 KNOTS WILL WILL GRADUALLY DIMINISH THROUGH THE NIGHT AND MONDAY
MORNING. THE STRONG WINDS WILL RESULT IN WAVES OF 4 TO 6 FEET.

LSZ140>143-040900-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0900Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
1022 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 6 FEET...SUBSIDING TOWARDS DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO
30 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-040900-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0900Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1022 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* SUSTAINED WINDS...NORTHEAST 10 TO 15 KT.

* WIND GUSTS...UP TO 20 KNOTS.

* WAVES...4 TO 6 FEET...SUBSIDING TOWARDS DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-146-147-040900-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0900Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
1022 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* SUSTAINED WINDS...NORTHEAST 10 TO 15 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 7 FEET...SUBSIDING TOWARDS DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ148-040900-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-160404T0900Z/
OAK POINT TO SAXON HARBOR WI-
1022 PM CDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* SUSTAINED WINDS...NORTHEAST 15 TO 20 KT.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...5 TO 7 FEET...SUBSIDING TOWARDS DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
341 
WHUS73 KDLH 040906
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
406 AM CDT MON APR 4 2016

LSZ121-140>148-041015-
/O.EXP.KDLH.SC.Y.0013.000000T0000Z-160404T0900Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
406 AM CDT MON APR 4 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR HAS EXPIRED. WINDS AND WAVES WILL
CONTINUE TO DECREASE TODAY.

$$

DAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 12:44 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 3, 12:44 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1244 AM CDT SUN APR 3 2016

.UPDATE...
ISSUED AT 1242 AM CDT SUN APR 3 2016

UPDATED 06Z AVIATION DISCUSSION BELOW...

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 327 PM CDT SAT APR 2 2016

THE COLD AND GUSTY NW FLOW OVER THE NORTHLAND HAS BEEN DRIVING
LINGERING BKN/OVC CUMULUS AND SNOW SHOWERS. HOWEVER...DRIER AIR
AND SURFACE HIGH PRESSURE IS BUILDING INTO THE REGION, RESULTING A
GRADUAL CLEARING TREND FROM THE WEST. THE WINDS SHOULD DROP OFF
AFTER SUNSET...ACCELERATING THE CLEARING TREND AND PERHAPS GIVING
PEOPLE A CHANCE TO VIEW A POSSIBLE AURORA DUE TO A GEOMAGNETIC
STORM IN PROGRESS AS OF THE TIME OF WRITING THIS DISCUSSION. THE
CLEAR SKIES AND LIGHT WIND SPEEDS THIS EVENING SHOULD ALLOW RAPID
RADIATIONAL COOLING...SO LEANED ON THE COLDER MODEL
GUIDANCE...SUCH AS THE GFS.

HOWEVER...HIGHER LEVEL CLOUD COVER WILL BE MOVING IN FROM THE
WEST THIS EVENING IN ADVANCE OF A CLIPPER SYSTEM IN CANADA. THE
CLIPPER WILL DIVE OUT OF SASKATCHEWAN INTO NORTH DAKOTA LATE THIS
EVENING...THEN PASS THROUGH SE NORTH DAKOTA AND SOUTHERN MINNESOTA
EARLY SUNDAY. A MID LEVEL FRONTOGENETICAL BAND IS EXPECTED TO
DEVELOP SNOW ACROSS NORTHERN MINNESOTA...WESTERN LAKE
SUPERIOR...AND NEARBY AREAS OF NW WISCONSIN EARLY SUNDAY. THE SNOW
SHOULD BEGIN DURING THE WEE HOURS OF SUNDAY MORNING...REACH MAX
INTENSITY DURING THE MORNING HOURS AFTER SUNRISE...AND GRADUALLY
TAPER OFF DURING THE AFTERNOON. THERE IS STILL SOME UNCERTAINTY AS
TO WHERE EXACTLY THE BAND WILL SET UP...AND HOW MUCH PCPN WILL
FALL. HOWEVER...THE 12Z MODEL TREND WAS TO SHIFT THE BAND A LITTLE
FARTHER NORTH THAN THE 00Z RUNS. FOR THE MOST PART...LIGHT
SNOWFALL IS EXPECTED FOR AREAS NEAR AND NORTH OF HIGHWAY 2...ABOUT
1 TO 3 INCHES. ALTHOUGH...EASTERLY FLOW OVER LAKE SUPERIOR WILL
PROVIDE MOISTURE ENHANCEMENT TO RESULT IN GREATER SNOWFALL TOTALS
ALONG AND NEAR THE NORTH SHORE OF THE MINNESOTA ARROWHEAD. ABOUT 2
TO 4 INCHES ARE FORECAST FOR THE HIGHWAY 61 CORRIDOR AND HIGHER
TERRAIN ALONG THE NORTH SHORE. CONCERNED ABOUT THE AGGRESSIVE
CANADIAN REGIONAL MODEL...WHICH DEPICTS MUCH GREATER AND FOCUSED
PCPN THAN OTHER MODELS. MAY NEED TO REFINE THE SNOWFALL TOTALS AS
THE RAP AND HRRR COME INTO PLAY AND OFFER A MEANS TO BETTER
ESTIMATE THE TIMING AND LOCATION OF THE BAND.

OTHERWISE...BACKING WINDS WILL BRING COLDER AIR INTO THE REGION
SUNDAY. THE CLOUD COVER WILL LIMIT DAYTIME HEATING...BUT PARTS OF
THE FAR SOUTHERN FORECAST AREA COULD GET A PERIOD OF PARTLY SUNNY
SKIES DURING THE MIDDLE OF THE DAY AND BE ABLE TO WARM UP MUCH
MORE SO THAN THE MAJORITY OF THE FORECAST AREA. A SHORTWAVE WILL
LIKELY CUT ACROSS NORTHERN MINNESOTA LATE IN THE
AFTERNOON...PROVIDING SYNOPTIC LIFT TO RESULT IN HIGHER CHANCES OF
LIGHT SNOW ACROSS NORTHERN MINNESOTA DURING THE LATE AFTERNOON AND
EARLY EVENING.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 327 PM CDT SAT APR 2 2016

NORTHWEST FLOW WILL CONTINUE INTO MONDAY NIGHT...THEN A STRONGER
SHORTWAVE WILL MOVE INTO THE REGION TUESDAY/TUESDAY NIGHT.

THE NAM SHOWS LOW LEVEL CONVERGENCE OVER THE ARROWHEAD AREA
SUNDAY EVENING WITH COLD LOW LEVEL TEMPERATURES. 850MB
TEMPERATURES WILL RANGE FROM -10C OVER OUR SOUTHWEST AREA TO -18C
NORTHEAST AT 12Z MONDAY. WE HAVE INCREASED POPS AROUND LAKE
SUPERIOR SUNDAY NIGHT INTO MONDAY. THE MODELS DO SHOW DIFFERENCES
IN THE LOW LEVEL FLOW...BUT ALL SHOW A CHANCE FOR LAKE EFFECT. THE
NAM SUPPORTS MORE SNOW ALONG THE NORTH SHORE AND TWIN PORTS
COMPARED TO THE GFS/ECMWF. SOME ACCUMULATION LOOKS LIKELY...AND WE
1 TO 3 INCHES FROM THE NORTH SHORE TO THE TWIN PORTS AND ALONG THE
SOUTH SHORE SUNDAY NIGHT INTO MONDAY. SOME ADJUSTMENT WILL LIKELY
OCCUR AS BETTER AGREEMENT DEVELOPS ON THE LOW LEVEL FLOW. HIGH
PRESSURE WILL NOSE SOUTH MONDAY AND SHOULD KEEP THE REST OF THE
NORTHLAND DRY.

A SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM WILL IMPACT THE
NORTHLAND TUESDAY INTO WEDNESDAY WITH A SECOND WEAKER QUICK MOVING
SYSTEM MOVING IN ON ITS HEELS FOR WEDNESDAY NIGHT/THURSDAY. THERE
REMAINS DIFFERENCES IN THE TRACK OF THESE SYSTEMS...BUT THE RESULT
WILL BE THE SAME ON THE FORECAST WITH A CHANCE FOR PRECIPITATION.
WE TRENDED A BIT COLDER TUESDAY/TUESDAY NIGHT AND HAVE MORE OF A
MIX TUESDAY AND SWITCH OVER TO A MIX OR ALL SNOW SOONER TUESDAY
NIGHT. SOME SNOW ACCUMULATION LOOKS LIKELY...MAINLY LIGHT AMOUNTS.

BOTH THE GFS AND ECMWF BUILD IN HIGH PRESSURE INTO THE REGION
LATE IN THE WEEK.

HIGHS MONDAY WILL BE FROM 30 TO 40 FOR MOST AREAS WITH MID
THIRTIES TO LOWER FORTIES TUESDAY/WEDNESDAY. TEMPERATURES WILL
DROP BACK TO 30 TO 40 THURSDAY AS COLDER AIR MOVES IN BEHIND THE
DEPARTING LOW. TEMPERATURES WILL THEN WARM TO OR A FEW DEGREES
ABOVE NORMAL LATE IN THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1240 AM CDT SUN APR 3 2016

ANOTHER FAST MOVING CLIPPER DEVELOPING OVER NORTHERN MINNESOTA
AND BACK NORTHWEST INTO SOUTHERN MANITOBA AS OF 05Z. A BAND OF
SNOW WITH MAINLY MVFR CEILINGS AND VISIBILITIES TO MOVE IN AFTER
08Z TONIGHT. KINL...KHIB AND KDLH TO BE MOST STRONGLY AFFECTED
WITH AT LEAST A FEW HOURS OF IFR CEILINGS AND VISIBILITIES IN
SNOW. HAVE TEMPO GROUPS FOR THIS FOR NOW AS TIMING IS UNCERTAIN AT
THIS TIME. ONCE THE SNOW COMES TO AN END FOR EACH SITE...MVFR
CEILINGS EXPECTED TO LINGER FOR SEVERAL MORE HOURS. KBRD AND KHYR
WILL ALMOST MISS OUT ON THIS WAVE...WITH THE BETTER SATURATION AND
LIFT NORTH OF BOTH LOCATIONS. KBRD TO REMAIN VFR THROUGH THROUGH
AT LEAST 18Z...WHEN THEY MAY GET SOME MVFR CEILINGS TO AFFECT THE
AREA...THOUGH CONFIDENCE IS LOW ON THIS AND HAVE LEFT THESE OUT
FOR NOW. KHYR IS VERY CLOSE TO THE EDGE OF THE SNOW BAND AND HAVE
PUT IN A SHORT PERIOD OF MVFR CEILINGS AND VISIBILITIES WHEN IT IS
CLOSEST...WITH LINGERING MVFR CEILINGS AS WELL. A SURGE OF COLD
AIR WILL PUSH INTO THE AREA AND CAUSE CEILINGS TO LOWER INTO IFR
AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  21  30  21  31 /  30  30  50  50
INL  16  31  13  31 /  70  80  30   0
BRD  23  43  25  41 /  10  10  10   0
HYR  17  39  21  35 /  20  20  10  10
ASX  18  31  21  31 /  60  60  60  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 PM CDT
     THIS AFTERNOON FOR MNZ012-020-021.

LS...NONE.
&&

SHORT TERM...GROCHOCINSKI
LONG TERM...MELDE
AVIATION...LE
Hazardous weather outlook, Apr 2, 3:44 PM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
344 PM CDT SAT APR 2 2016

MNZ010>012-018>021-026-037-WIZ001>004-009-031030-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-
DOUGLAS-BAYFIELD-ASHLAND-IRON-PRICE-
344 PM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CLIPPER SYSTEM WILL MOVE THROUGH NORTH DAKOTA AND SOUTHERN
MINNESOTA TONIGHT AND SUNDAY. IT WILL DEVELOP A BAND OF SNOW
ACROSS NORTHERN MINNESOTA...WESTERN LAKE SUPERIOR...AND PARTS OF
NORTHWEST WISCONSIN LATE TONIGHT THROUGH SUNDAY AFTERNOON. AREAS
NEAR AND NORTH OF HIGHWAY 2 IN NORTHEAST MINNESOTA AND NORTHWEST
WISCONSIN CAN EXPECT ABOUT 1 TO 3 INCHES OF TOTAL ACCUMULATION
THROUGH SUNDAY AFTERNOON. LAKE ENHANCEMENT FROM EASTERLY WINDS
OVER LAKE SUPERIOR WILL RESULT IN ABOUT 2 TO 4 INCHES FOR THE
MINNESOTA NORTH SHORE AND ARROWHEAD...WHICH IS WHERE A WINTER
WEATHER ADVISORY HAS BEEN ISSUED. PLEASE READ THE LATEST WINTER
WEATHER MESSAGE FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE TO FALL ACROSS NORTHERN MINNESOTA AND THE
WESTERN LAKE SUPERIOR REGION THROUGH SUNDAY MORNING...THEN
GRADUALLY TAPER OFF SUNDAY AFTERNOON. A WINTER WEATHER MESSAGE WAS
ISSUED FOR THE MINNESOTA NORTH SHORE AND ARROWHEAD. PLEASE READ
THE LATEST WINTER WEATHER MESSAGE FOR MORE INFORMATION.

LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE ALONG PORTIONS OF THE NORTH
SHORE TO THE TWIN PORTS AND ALONG THE SOUTH SHORE SUNDAY NIGHT
INTO MONDAY. AT THIS TIME...ACCUMULATIONS FROM 1 TO 3 INCHES
ARE EXPECTED.

ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE NORTHLAND
TUESDAY THROUGH THURSDAY WITH PERIODS OF RAIN AND SNOW. THERE
COULD BE SOME SNOWFALL ACCUMULATIONS...MOST LIKELY TUESDAY NIGHT
INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE REQUESTED TO REPORT THEIR SNOWFALL MEASUREMENTS
TO THE NATIONAL WEATHER SERVICE.

MNZ025-033>036-038-WIZ006>008-031030-
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-
BURNETT-WASHBURN-SAWYER-
344 PM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM WILL AFFECT THE NORTHLAND TUESDAY THROUGH
THURSDAY WITH PERIODS OF RAIN AND SNOW. THERE COULD BE SOME
SNOWFALL ACCUMULATIONS...MOST LIKELY TUESDAY NIGHT INTO WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-031030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
344 PM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS WILL CONTINUE TO CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT INTO THIS EVENING ALONG PORTIONS OF THE SOUTH SHORE. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED ACROSS THE NEARSHORE WATERS
OF WESTERN LAKE SUPERIOR ON SUNDAY AND SUNDAY EVENING. THERE
COULD ALSO BE A PERIOD OF STRONG NORTHERLY WINDS FROM WEDNESDAY
INTO THURSDAY. THE WINDS AND WAVES COULD RESULT IN ANOTHER PERIOD
OF HAZARDOUS CONDITIONS FOR SMALL CRAFT...ESPECIALLY FOR THE
SOUTH SHORE.

GROCHOCINSKI/MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Small Craft Advisories in Minnesota, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.